Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 2, 2012, 7:57 PM EST for 5 counties in Kentucky. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 7:57 PM EST (00:57 UTC)
- Expired
- Mar 2, 2012, 8:45 PM EST
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS53 KJKL 030057
SVRJKL
KYC071-115-153-159-195-030145-
/O.NEW.KJKL.SV.W.0036.120303T0057Z-120303T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
JOHNSON COUNTY IN NORTHEAST KENTUCKY...
EASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EST
* AT 752 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRINGTOWN...OR NEAR SALYERSVILLE...AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKLAWN ESTATES...DENVER...WEST VAN LEAR AND COLLISTA AROUND 805 PM
EST.
VAN LEAR...ODDS...NERO AND BUFFALO AROUND 810 PM EST.
DICKS CREEK...WHITEHOUSE...ENDICOTT AND HAMMOND AROUND 815 PM EST.
PRINCE...DAVELLA AND DELONG AROUND 820 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BLAIR...
BUFFALO...WARFIELD AND KERMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3761 8305 3789 8304 3786 8301 3791 8296
3794 8277 3790 8268 3789 8261 3795 8259
3797 8254 3795 8250 3792 8248 3788 8241
3783 8240 3777 8231 3774 8232 3768 8229
3765 8222
TIME...MOT...LOC 0056Z 266DEG 48KT 3776 8297
WIND...HAIL 60MPH 1.00IN
$$
GREIF2 follow-up statements
657
WWUS53 KJKL 030127
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
827 PM EST FRI MAR 2 2012
KYC153-030137-
/O.CAN.KJKL.SV.W.0036.000000T0000Z-120303T0145Z/
MAGOFFIN KY-
827 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAGOFFIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3763 8275 3791 8252 3791 8247 3788 8241
3783 8240 3777 8231 3774 8232 3768 8229
3765 8222
TIME...MOT...LOC 0127Z 266DEG 48KT 3779 8245
$$
KYC071-115-159-195-030145-
/O.CON.KJKL.SV.W.0036.000000T0000Z-120303T0145Z/
JOHNSON KY-MARTIN KY-PIKE KY-FLOYD KY-
827 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FLOYD...NORTH CENTRAL PIKE...MARTIN AND EXTREME SOUTHEASTERN JOHNSON
COUNTIES UNTIL 845 PM EST...
AT 825 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCCLURE...OR 6 MILES SOUTHEAST OF INEZ...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEPOST...TURKEY CREEK AND SOUTH WILLIAMSON AROUND 835 PM EST.
AFLEX AROUND 840 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3763 8275 3791 8252 3791 8247 3788 8241
3783 8240 3777 8231 3774 8232 3768 8229
3765 8222
TIME...MOT...LOC 0127Z 266DEG 48KT 3779 8245
WIND...HAIL 60MPH 1.00IN
$$
GREIF703
WWUS53 KJKL 030140
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
840 PM EST FRI MAR 2 2012
KYC071-115-159-195-030150-
/O.EXP.KJKL.SV.W.0036.000000T0000Z-120303T0145Z/
JOHNSON KY-MARTIN KY-PIKE KY-FLOYD KY-
840 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...NORTH
CENTRAL PIKE...MARTIN AND EXTREME SOUTHEASTERN JOHNSON COUNTIES WILL
EXPIRE AT 845 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3763 8275 3791 8252 3791 8247 3788 8241
3783 8240 3777 8231 3774 8232 3768 8229
3765 8222
TIME...MOT...LOC 0140Z 266DEG 48KT 3744 8222
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:18 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 2, 6:18 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 618 PM EST FRI MAR 2 2012 .UPDATE... ISSUED AT 618 PM EST FRI MAR 2 2012 PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS. EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND DEWPOINT TRENDS AS WELL. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 300 PM EST FRI MAR 2 2012 MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT. FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT. REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT. AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE 30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START TO SATURDAY. MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 PM EST FRI MAR 2 2012 MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY. GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS. KAS MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES. THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S. THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER 60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 618 PM EST FRI MAR 2 2012 SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2 TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069- 079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM....DUSTY AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 433 PM EST FRI MAR 2 2012 KYZ044-050>052-040000- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ058>060-068-069-079-080-083-084-040000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KYZ085>088-104-106>120-040000- WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 433 PM EST FRI MAR 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO TONIGHT ACROSS THE AREA. OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON KY. KAS
In the hours before
Local storm report, Mar 2, 7:30 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL PAINTSVILLE 37.82N 82.81W
03/02/2012 E1.75 INCH JOHNSON KY AMATEUR RADIO
&&
JCARICOLocal storm report, Mar 2, 7:37 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
737 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL GRAYS KNOB 36.81N 83.30W
03/02/2012 E2.00 INCH HARLAN KY PUBLIC
EVENT OCCURRED BETWEEN 708 AND 723 PM.
&&
JCARICOLocal storm report, Mar 2, 7:40 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY 911 CALL CENTER
DISPATCH REPORTED QUARTER SIZED HAIL AND STRONG WINDS.
&&
JJLocal storm report, Mar 2, 7:44 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY EMERGENCY MNGR
&&
JCARICOLocal storm report, Mar 2, 7:45 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 N CLAY CITY 37.89N 83.93W
03/02/2012 E1.25 INCH POWELL KY TRAINED SPOTTER
0523 PM TORNADO WELLINGTON 37.92N 83.50W
03/02/2012 MENIFEE KY TRAINED SPOTTER
HOUSES DAMAGED IN WELLINGTON. GOLF BALL SIZE HAIL ALSO
REPORTED.
0528 PM HAIL 2 SE MOUNT STERLING 38.04N 83.92W
03/02/2012 M1.00 INCH MONTGOMERY KY TRAINED SPOTTER
0532 PM HAIL MEANS 37.95N 83.76W
03/02/2012 E1.75 INCH MENIFEE KY EMERGENCY MNGR
0535 PM HAIL 2 E JEFFERSONVILLE 37.97N 83.79W
03/02/2012 E1.25 INCH MONTGOMERY KY PUBLIC
HALF DOLLAR SIZE HAIL WAS REPORTED.
0540 PM HAIL FRENCHBURG 37.95N 83.62W
03/02/2012 E1.75 INCH MENIFEE KY 911 CALL CENTER
GOLFBALL SIZE HAIL WAS REPORTED.
0540 PM HAIL SHARPSBURG 38.20N 83.93W
03/02/2012 E1.75 INCH BATH KY 911 CALL CENTER
GOLFBALL SIZED HAIL REPORTED NEAR OLYMPIA...BETHEL AND
SHARPSBURG.
0540 PM TSTM WND DMG TRIPLETT 38.29N 83.40W
03/02/2012 ROWAN KY 911 CALL CENTER
BARN DESTROYED FROM WIND DAMAGE.
0541 PM HAIL FRENCHBURG 37.95N 83.62W
03/02/2012 E1.75 INCH MENIFEE KY TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND
0543 PM TSTM WND DMG STEARNS 36.69N 84.48W
03/02/2012 MCCREARY KY TRAINED SPOTTER
TREES AND LINES DOWN WITH WIND ESTIMATED AT 65 MPH
0544 PM TORNADO 1 SE FRENCHBURG 37.94N 83.61W
03/02/2012 MENIFEE KY 911 CALL CENTER
TORNADO WAS REPORTED ON THE GROUND.
0551 PM FUNNEL CLOUD WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY PUBLIC
PUBLIC REPORTED FUNNEL CLOUD NEAR WEST LIBERTY.
0556 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
STATE POLICE REPORTS TORNADO ON THE GROUND JUST WEST OF
WEST LIBERTY.
0558 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY NWS EMPLOYEE
TORNADO ON THE GROUND IN WEST LIBERTY.
0559 PM TSTM WND GST 5 N MOUNT STERLING 38.13N 83.95W
03/02/2012 E70.00 MPH MONTGOMERY KY AMATEUR RADIO
0559 PM HAIL 5 N MOUNT STERLING 38.13N 83.95W
03/02/2012 M1.00 INCH MONTGOMERY KY AMATEUR RADIO
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
OFFICERS IN VEHICLE HIT BY TORNADO.
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY EMERGENCY MNGR
THERE HAVE BEEN REPORTS OF MULTIPLE INJURIES AND DEATHS.
0601 PM TORNADO WEST LIBERTY 37.91N 83.27W
03/02/2012 MORGAN KY LAW ENFORCEMENT
SIGNIFICANT DAMAGE IN DOWNTOWN WEST LIBERTY. COURTHOUSE
DAMAGED. PEOPLE TRAPPED IN DAMAGED BUILDINGS...WITH
INJURIES.
0610 PM HAIL WEST LIBERTY 37.91N 83.27W
03/02/2012 E1.75 INCH MORGAN KY PUBLIC
EVENT OCCURRED BETWEEN 555 PM AND 610 PM.
0615 PM TORNADO CROCKETT 37.99N 83.09W
03/02/2012 MORGAN KY TRAINED SPOTTER
TORNADO ON GROUND. ALSO 3 INCH DIAMETER HAIL.
0620 PM HAIL FRAKES 36.64N 83.93W
03/02/2012 E1.00 INCH BELL KY TRAINED SPOTTER
SPOTTER REPORTS 1 INCH HAIL.
0621 PM TSTM WND GST 4 W MOREHEAD 38.19N 83.52W
03/02/2012 E60.00 MPH ROWAN KY TRAINED SPOTTER
0642 PM HAIL BLACKMONT 36.79N 83.53W
03/02/2012 E1.00 INCH BELL KY PUBLIC
0645 PM HAIL PULASKI 37.21N 84.64W
03/02/2012 E1.75 INCH PULASKI KY FIRE DEPT/RESCUE
0645 PM HAIL 2 S CANNEL CITY 37.76N 83.28W
03/02/2012 E1.00 INCH MORGAN KY TRAINED SPOTTER
0650 PM HAIL WALLINS CREEK 36.83N 83.41W
03/02/2012 M1.00 INCH HARLAN KY TRAINED SPOTTER
0656 PM HAIL WALLINS CREEK 36.83N 83.41W
03/02/2012 E1.75 INCH HARLAN KY PUBLIC
0657 PM HAIL PONGO 37.22N 84.32W
03/02/2012 E1.00 INCH ROCKCASTLE KY FIRE DEPT/RESCUE
0700 PM HAIL HARLAN 36.84N 83.32W
03/02/2012 E1.75 INCH HARLAN KY LAW ENFORCEMENT
STATE POLICE REPORTED GOLF BALL SIZED HAIL IN THE CITY OF
HARLAN.
0703 PM FUNNEL CLOUD FERGUSON 37.07N 84.59W
03/02/2012 PULASKI KY CO-OP OBSERVER
0703 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.00 INCH JOHNSON KY TRAINED SPOTTER
0704 PM HAIL OIL SPRINGS 37.81N 82.94W
03/02/2012 E1.75 INCH JOHNSON KY TRAINED SPOTTER
0710 PM TORNADO WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY LAW ENFORCEMENT
NEAR LAUREL/ROCKCASTLE LINE...THE TORNADO WAS MOVING
EAST.
0710 PM FUNNEL CLOUD WOOD CREEK LAKE 37.20N 84.19W
03/02/2012 LAUREL KY TRAINED SPOTTER
0710 PM TORNADO SALYERSVILLE 37.75N 83.06W
03/02/2012 MAGOFFIN KY LAW ENFORCEMENT
ADVANCED AUTO ROOF RIPPED OFF. RESCUE SQUAD FLIPPED WITH
ACTIVE POWER LINES ON UNIT. TORNADO ON THE GROUND.
0714 PM TORNADO BERNSTADT 37.16N 84.19W
03/02/2012 LAUREL KY 911 CALL CENTER
ON THE GROUND
0717 PM TORNADO LIVINGSTON 37.30N 84.22W
03/02/2012 ROCKCASTLE KY LAW ENFORCEMENT
TORNADO BLEW TRUCK OFF ROAD NEAR THE 49 MILE MARKER 3
MILES NORTH OF THE ROCKCASTLE COUNTY LINE.
0717 PM HAIL LENARVE 36.81N 83.27W
03/02/2012 E2.75 INCH HARLAN KY FIRE DEPT/RESCUE
0723 PM HAIL GRAYS KNOB 36.81N 83.30W
03/02/2012 E2.00 INCH HARLAN KY PUBLIC
EVENT OCCURRED BETWEEN 708 AND 723 PM.
0726 PM HAIL PAINTSVILLE 37.82N 82.81W
03/02/2012 E1.75 INCH JOHNSON KY AMATEUR RADIO
0738 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY EMERGENCY MNGR
0739 PM HAIL INEZ 37.87N 82.54W
03/02/2012 E1.00 INCH MARTIN KY 911 CALL CENTER
DISPATCH REPORTED QUARTER SIZED HAIL AND STRONG WINDS.
&&
JCARICOLocal storm report, Mar 2, 7:55 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SSE HARLAN 36.80N 83.30W
03/02/2012 E1.00 INCH HARLAN KY TRAINED SPOTTER
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:04 PM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 41 min |
| Mar 2, 7:08 PM EST | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 37 min |
| Mar 2, 7:11 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 49 min |
| Mar 2, 7:14 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Owsley, Rockcastle | 46 min |
| Mar 2, 7:22 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 4 more | 5 hr |
| Mar 2, 7:22 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 23 min |
| Mar 2, 7:23 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 52 min |
| Mar 2, 7:24 PM EST | Tornado Warning | JKL | Knox, McCreary, Wayne, Whitley | 36 min |
| Mar 2, 7:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Mar 2, 7:34 PM EST | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Martin | 26 min |
| Mar 2, 7:45 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 45 min |
| Mar 2, 7:52 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Mar 2, 7:58 PM EST | Tornado Warning | JKL | Bell, Harlan, Knox, Whitley | 32 min |
| Mar 2, 8:22 PM EST | Tornado Warning | JKL | Bell, Harlan | 23 min |
| Mar 2, 8:41 PM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 19 min |
| Mar 2, 11:56 PM EST | Areal Flood Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more | 12 hr |
| Mar 3, 12:05 AM EST | Areal Flood Warning | JKL | Bell, Harlan, Knox, McCreary, Whitley | 12 hr |
| Mar 3, 2:00 AM EST | River Flood Advisory | JKL | Bell | 13 hr |
| Mar 3, 2:23 AM EST | River Flood Advisory | JKL | Whitley | 14 hr |
| Mar 3, 7:43 AM EST | River Flood Advisory | JKL | Knox | 26 hr |
| Mar 3, 11:11 AM EST | River Flood Advisory | JKL | Estill, Powell | 42 hr |
| Mar 3, 1:58 PM EST | River Flood Warning | JKL | Whitley | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.